MAUDE Adverse Event Report: ABBOTT LABORATORIES PRISM HTLV-I/HTLV-II; HTLV-I/ HTLV-II ANTIBODIES

ABBOTT LABORATORIES PRISM HTLV-I/HTLV-II; HTLV-I/ HTLV-II ANTIBODIES
Catalog Number 06E50-68
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A followup report will be submitted when the evaluation is complete.Evaluation iis in process.
 
Event or Problem Description
The account generated a false negative prism htlv-i/ii (0.26 s/co) result on a serum sample.The plasma sample from the donor generated reactive prism htlv-i/ii results on another analyzer.The blood products from the donation were not released and were destroyed.No specific donor information was provided.No impact to patient/donor management was reported.
 
Additional Manufacturer Narrative
Evaluation of complaint data for the abbott prism htlv-i/htlv-ii reagent lot 77063m500, did not identify other complaints for this lot.A label review was also performed and found labeling to adequately address the customer's issue.The package insert of the abbott prism htlv i/ii assay contains separate confidence intervals for specificity for serum and plasma samples.Review of the tracking and trending report did not identify non-statistical trends or associated adverse trends for the issue under evaluation.No non-conformances for the likely cause lot under evaluation was identified.A review of field data for the likely cause reagent lot was carried out.The outcome of this review determined masterlot 77063m500 to be within package insert claims and specifications as well as performing comparable to other masterlots within a similar timeframe.Design verification studies were reviewed regarding differences in results for matched serum/plasma samples.An anticoagulant study and matched serum/plasma study were reviewed and it was identified that plasma samples tend to generate higher s/co values than serum samples, with no qualitative difference in results.Discordant matched specimens were rare and were associated with matched serum samples that were near the cutoff.No product deficiency was identified.

Brand Name
PRISM HTLV-I/HTLV-II
Common Device Name
HTLV-I/ HTLV-II ANTIBODIES
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064 3500
MDR Report Key7009586
Report Number1415939-2017-00199
Device Sequence Number11101124
Product Code MTP
UDI-Device Identifier00380740063016
UDI-Public(01)00380740063016(17)180623(10)77063M500
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2018
Device Catalogue Number06E50-68
Device Lot Number77063M500
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/13/2017
Supplement Date Received by Manufacturer11/10/2017
Initial Report FDA Received Date11/08/2017
Supplement Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1